Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for knee arthritis

I take a calcium supplement, daily. I am hearing that this is not safe. I am 79 years of age and experienced fractures of both knees, one year,ago. I have developed arthritis in both knees. I am hearing that this is harmful. Please give me your expert advise. Thank you.
Thu, 13 Oct 2016
Report Abuse
General & Family Physician 's  Response
Hi ! I have gone through your question and i understand your concern.

I would say that calcium supplement are safe while you take the right dosage .The Calcium intake should not be more than 1500 miligrams Calcium per day (This include calcium you take from food also from the suplement )
.
I would say that you have been developing Osteoarthritis(OA) cause of your fracture in both knees .OA is a condition that we can not stop,the thing we can do is to treat the symptoms -If you have pain you can take some painkillers such Paracetamol or Ibuprofen 3Xday - with an antiacid drug (Ranitidine 150mg twice a day to prevent stomach problem)., or Celekoksib.
Keep moving , exsercise is good even if its hurtfull,massage ,streching -
I would recomed to do Xray of your joint to see the condition,

Wish you good health .
If you have any other questions please feel free to ask me .
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi I am 68 years old weight 97 kg and height 5ft and half I am taking bosvate 15mg daily does I have been diagnosed with arthritis in my knee and...